MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE
Model Number 657316S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported the most medial screw loosened from 3 weeks after the operation, and finally the lock was released and all the implants came off.On (b)(6) 2021, revision surgery was performed and it was replaced with a long plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received plate and locking screw present significant signs of wear or scratches.The plate returned contains 4 universal holes, and 4 oblong holes.When the universal holes are inspected more thoroughly, it can be noticed that two of them show traces of metal deformation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The optech instructs user that: ¿made of titanium alloy (ti6al4v) and treated with a type ii anodization, these plates are designed to carry the loads that are required of them while remaining low profile.Additionally, if locking is required, the 3.5mm and 2.7mm locking screws can be locked within a 30° cone in any circular hole.When a screw is driven into a plate hole, the locking threads on the underside of the screw engage the circular ¿lip¿ in the hole.The circular holes in the locking plates provide an option for locking and nonlocking screws.Only non-locking screws may be placed in the oblong holes of the plate.Circular holes accept either locking or non-locking screws.¿ formal medical opinion was sought from an experienced independent medical expert as below; ¿the clavicle fracture has been treated with a plate.Three screws on each site of the fracture.This is usually sufficient if the bone stock is not compromised.However, in this case the screw medial of the fracture line has been placed pretty close to the fracture-and it seems as if there was some communition where the screws were placed.Therefore, there was a lack of stability at that position and that could have contributed to the loss of fixation and loosening.The fracture pattern and possibly the quality of the bone may have contributed to the loss of fixation.It is known that the medial part of the clavicle sometimes shows difficulties in healing and that consolidation takes more time than at other locations.So, the root cause is the complex fracture, the fracture location and at least to some degree the choice of the implant (maybe too short for the fracture).¿ based on investigation, the root cause was primarily attributed to a patient related issue i.E.Complex fracture, the fracture location and at least to some degree the choice of the implant (maybe too short for the fracture).The fracture pattern and possibly the quality of the bone may have contributed to the loss of fixation.It is known that the middle third/part of the clavicle sometimes shows difficulties in healing and that consolidation takes more time than at other locations.If any further information is provided, the complaint report will be updated.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12316066
Report Number0008031020-2021-00359
Device Sequence Number3164742
Product Code HWC
UDI-Device Identifier07613327086881
UDI-Public07613327086881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model Number657316S
Device Catalogue Number657316S
Device Lot NumberG21669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown